Alert archive / Oregon / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 13, NWS Pendleton, OR

August 1, 2009Jefferson County, Oregon

NWS Pendleton, OR issued this severe thunderstorm warning at Aug 1, 2009, 7:42 PM PDT for Jefferson County, Oregon. It was in force for 47 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 1, 2009, 7:42 PM PDT (02:42 UTC)
Expired
Aug 1, 2009, 8:29 PM PDT
In force
47 min
Issued by
NWS Pendleton, OR
Area
Storm-based polygon

County Jefferson County, OR

The radar

The Portland,OR radar (KRTX), 175 km from the middle of the area, began a volume at 02:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 1, 7:50 PM PDTTSTM WND DMGCulver, ORESTIMATED WINDS 50-60 MPH SUSTAINED, AND A TREE HAD COLLAPSED ON TOP OF A VEHICLE.
Aug 1, 7:50 PM PDTHAIL 1Culver, ORHAIL UP TO THE SIZE OF QUARTERS IN DIAMETER WERE REPORTED ALONG WITH MINOR FLOODING DUE TO BRIEF HEAVY RAIN.
Aug 1, 8:00 PM PDTTSTM WND DMG6 Sse Warm Springs, ORSUDDEN AND SUSTAINED WINDS FROM COLLAPSING SUPERCELL BROKE ALL THREE BOAT DOCKS OFF THE SHORE OF PELTON PARK RESERVOIR. EVERY TENT IN THE PARK WAS FLATTENED BY THE WIND.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Salem/Mcnary, OR (KSLE), launched 00:00Z, 2.7 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salem/Mcnary, OR at 00:00Z on 2009-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salem/Mcnary, OR at 00:00Z on 2009-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2755 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
117 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS56 KPDT 020242
SVRPDT
ORC031-020345-
/O.NEW.KPDT.SV.W.0013.090802T0242Z-090802T0345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PENDLETON OR
742 PM PDT SAT AUG 1 2009

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL JEFFERSON COUNTY IN CENTRAL OREGON...

* UNTIL 845 PM PDT

* AT 741 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
  SOUTHWEST OF MADRAS...OR 20 MILES NORTH OF REDMOND...AND MOVING
  NORTH AT 25 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  GATEWAY AND WARM SPRINGS

LAT...LON 4481 12155 4480 12106 4446 12106 4445 12132
TIME...MOT...LOC 0242Z 176DEG 24KT 4455 12120

$$

MDV
2 follow-up statements
000 
WWUS56 KPDT 020317
SVSPDT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
817 PM PDT SAT AUG 1 2009

ORC031-020345-
/O.CON.KPDT.SV.W.0013.000000T0000Z-090802T0345Z/
JEFFERSON OR-
817 PM PDT SAT AUG 1 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM PDT
FOR WESTERN JEFFERSON COUNTY...

AT 814 PM PDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM  THIS STORM WAS LOCATED 7 MILES WEST OF METOLIUS...OR 25
MILES NORTH OF REDMOND...MOVING NORTHWEST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DAMAGING WINDS IN EXCESS OF 60 MPH ARE LIKELY WITH THIS STORM. FOR
YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM PASSES.

&&

LAT...LON 4476 12132 4457 12111 4445 12132 4481 12155
TIME...MOT...LOC 0316Z 139DEG 15KT 4462 12132

$$

MDV
000 
WWUS56 KPDT 020329
SVSPDT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
829 PM PDT SAT AUG 1 2009

ORC031-020338-
/O.CAN.KPDT.SV.W.0013.000000T0000Z-090802T0345Z/
JEFFERSON OR-
829 PM PDT SAT AUG 1 2009

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN JEFFERSON COUNTY IS
CANCELLED...

THE STORM HAS WEAKENED IS NO LONGER SEVERE. LOCALLY HEAVY RAIN MAY 
CAUSE PONDING OF WATER ON ROADWAYS THROUGH 9 PM. 

LAT...LON 4476 12132 4457 12111 4445 12132 4481 12155
TIME...MOT...LOC 0328Z 139DEG 15KT 4466 12137

$$

MDV

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 2:46 PM PDT, 4 hours 56 minutes earlier.

Area forecast discussion, Aug 1, 2:46 PM PDT, 4 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
246 PM PDT SAT AUG 1 2009

.SHORT TERM...TONIGHT THROUGH TUESDAY...THE UPPER LOW CURRENTLY
WOBBLING AROUND 46N/130W THIS AFTERNOON WILL SLOWLY DRIFT NORTHEAST
THROUGH THIS PERIOD. AS A RESULT THE PACIFIC NORTHWEST WILL REMAIN
UNDER A WEAK UPPER RIDGE THAT WILL BE BRIEFLY SUPPRESSED AT TIMES BY
SYSTEMS MOVING THROUGH SOUTHERN BRITISH COLUMBIA. THIS WILL KEEP A
RELATIVELY DRY WEST FLOW GOING ACROSS WASHINGTON STATE THAT WILL
LIMIT THE CHANCES OF SHOWERS OR THUNDERSTORMS AT LEAST THROUGH
MONDAY NIGHT. MEANWHILE MOISTURE WRAPPING AROUND THE ABOVE MENTIONED
UPPER LOW WILL MOVE ACROSS PORTIONS OF EASTERN OREGON...ESPECIALLY
THE SOUTHERN AND CENTRAL SECTIONS. THUS MAINLY DIURNALLY DRIVEN
SHOWERS AND THUNDERSTORMS CAN BE EXPECTED EACH AFTERNOON AND
EVENING. THERE MAY BE ENOUGH SHEAR OVER DESCHUTES COUNTY SUNDAY
AFTERNOON AND EVENING TO CAUSE A STORM OR TWO TO REACH SEVERE LEVELS
(WIND AND HAIL). WEAK WAVES MAY KEEP A FEW SHOWERS (POSSIBLY JUST
VIRGA) GOING DURING THE OVERNIGHT TIME FRAME SUNDAY AND MONDAY
NIGHTS. ON TUESDAY THIS MOISTURE MAY REACH INTO THE WASHINGTON
CASCADES WHERE IT COULD INTERACT WITH INSTABILITY CREATED BY A
DISTURBANCE MOVING THROUGH BRITISH COLUMBIA. ALSO WITH THE SLOWING
OF THE ARRIVAL OF THE UPPER LOW...AFTERNOON TEMPERATURES WILL REMAIN
VERY WARM ACROSS THE INTERIOR NORTHWEST. THERE MAY BE SOME GRADUAL
COOLING AS THE MARINE AIR WEST OF THE CASCADES SHOULD CONTINUE TO
SLOWLY DEEPEN...ALLOWING FOR SOME SEEPAGE THROUGH THE CASCADE GAPS.
90

.LONG TERM...TUESDAY NIGHT THROUGH SATURDAY. THE UPPER LEVEL LOW
CURRENTLY OFF THE CALIFORNIA COAST WILL BE SLOWLY APPROACHING THE
SOUTH OREGON COAST ON WEDNESDAY. WITH THE UPPER RIDGE STILL OVER THE
FORECAST AREA IT WILL REMAIN WARM WITH SCATTERED THUNDERSTORMS
DEVELOPING IN THE AFTERNOON. THE CURRENT GFS MODEL HAS THE LOW ALONG
THE OREGON COAST ON THURSDAY THEN MOVES IT INLAND ACROSS THE REGION
ON FRIDAY. BASED ON THIS HAVE COOLED TEMPERATURES A LITTLE ON
THURSDAY THEN MORE ON FRIDAY. AS THE LOW MOVES CLOSER ON WEDNESDAY
AND THURSDAY...THEN THROUGH THE REGION ON FRIDAY EXPECT TO SEE
INCREASED THUNDERSTORM COVERAGE. ASSUMING THE LOW MOVES OFF TO THE
EAST ON SATURDAY WE SHOULD SEE DECREASED THUNDERSTORM ACTIVITY WITH
PARTLY CLOUDY SKIES AND NEAR NORMAL TEMPERATURES. 94

&&

.AVIATION...00Z TAFS...VFR CONDITIONS EXPECTED FOR THE NEXT 24
HOURS. CUMULUS IS DEVELOPING OVER THE CENTRAL AND NORTHEAST OREGON
MOUNTAINS THIS AFTERNOON...AND WILL CONTINUE THROUGH THE EVENING
WITH SCT-BKN 040-080. SCATTERED SHOWERS AND THUNDERSTORMS ARE
POSSIBLE OVER THIS AREA...LIKELY IMPACTING TAF SITE RDM AND POSSIBLY
DLS. THE ACTIVITY SHOULD REMAIN SOUTH OF PDT AND ALW. SURFACE WINDS
WILL BE 5-15 KT. SHOWERS AND THUNDERSTORMS WILL DIMINISH LATE THIS
EVENING. LITTLE CHANGE TO THE PATTERN FOR SUNDAY WITH SIMILAR
CONDITIONS EXPECTED. SHOWERS AND THUNDERSTORMS WILL DEVELOP AGAIN
DURING THE AFTERNOON...MAINLY IMPACTING RDM. 94

&&

.FIRE WEATHER...CURRENT PACKAGE OF RED FLAG WARNINGS AND FIRE
WEATHER WATCHES WILL BE CONTINUED OVERNIGHT. DECIDING ON WHETHER AND
WHEN TO UPGRADE WATCHES WILL OCCUR ON SUNDAY. SCATTERED
THUNDERSTORMS EXPECTED OVER CENTRAL OREGON THROUGH THIS EVENING WITH
ISOLATED STORMS ACROSS NORTHEAST OREGON MAINLY SOUTH OF LAGRANDE.
MOST THUNDERSTORM ACTIVITY ON SUNDAY WILL BE SOUTH OF A LINE FROM
MADRAS TO LAGRANDE. ONCE AGAIN SCATTERED STORMS ARE EXPECTED ACROSS
PORTIONS OF CENTRAL OREGON. FOR NORTHEAST OREGON IT IS LOOKING LIKE
THE CHANCE OF ABUNDANT LIGHTNING MIGHT BE PUSHED BACK A COUPLE OF
MORE DAYS. MODELS HAVE HAD A HARD TIME PREDICTING WHAT PATH THE LOW
PRESSURE SYSTEM WILL TAKE. SOLOMON

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  67 101  67 100 /  10  10  10  10
ALW  71 102  72 100 /  10  10  10  10
PSC  64 103  66 102 /  10  10  10  10
YKM  64 100  64 100 /  10  10  10  10
HRI  66 104  67 103 /  10  10  10  10
ELN  65 100  65  99 /  10  10  10  10
RDM  60  96  54  96 /  20  30  30  30
LGD  58  98  58  98 /  20  20  20  20
GCD  63  99  60  98 /  20  20  20  20
DLS  71  99  67  98 /  20  10  10  20

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH TUESDAY
     EVENING FOR ORZ609-630-632>635-638.

     HEAT ADVISORY UNTIL 9 PM PDT SUNDAY FOR ORZ041-042-044-501.

     RED FLAG WARNING UNTIL 11 PM PDT TUESDAY FOR ORZ610-611.

WA...FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH TUESDAY
     EVENING FOR WAZ609-633.

     HEAT ADVISORY UNTIL 9 PM PDT SUNDAY FOR WAZ024-026>029.

&&

THREAT INDEX
SUNDAY : YELLOW
MONDAY : YELLOW
TUESDAY : GREEN

GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES.
YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.

FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON

90/94/94/91
Hazardous weather outlook, Aug 1, 5:43 PM PDT, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PENDLETON OR
543 PM PDT SAT AUG 1 2009

ORZ041>044-049-050-501>506-WAZ024-026>030-501-502-021415-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
CENTRAL OREGON-LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-
WALLOWA COUNTY-FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
543 PM PDT SAT AUG 1 2009

UPDATED FOR RED FLAG WARNING

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...TONIGHT

EXCESSIVE HEAT
     EASTERN COLUMBIA RIVER GORGE OF WASHINGTON, KITTITAS VALLEY,
     YAKIMA VALLEY, LOWER COLUMBIA BASIN OF WASHINGTON, FOOTHILLS
     OF THE BLUE MOUNTAINS OF WASHINGTON, EASTERN COLUMBIA RIVER
     GORGE OF OREGON, NORTH CENTRAL OREGON, LOWER COLUMBIA BASIN OF
     OREGON, FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON

RED FLAG WARNING
     EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON, EAST SLOPES
     OF THE SOUTHERN CASCADES OF WASHINGTON, KITTITAS VALLEY,
     YAKIMA VALLEY, NORTH CENTRAL OREGON, CENTRAL OREGON, NORTHERN
     WHEELER AND SOUTHERN GILLIAM COUNTIES, JOHN DAY BASIN,
     OCHOCO-JOHN DAY HIGHLANDS

     CONTACT YOUR LOCAL FOREST OR LAND MANAGEMENT AGENCY FOR
     CURRENT FIRE DANGER CONDITIONS IN YOUR AREA.

THUNDERSTORMS
     EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON, GRANDE
     RONDE VALLEY, WALLOWA COUNTY, NORTHERN BLUE MOUNTAINS OF
     OREGON, SOUTHERN BLUE MOUNTAINS OF OREGON, NORTHERN WHEELER
     AND SOUTHERN GILLIAM COUNTIES, JOHN DAY BASIN, OCHOCO-JOHN DAY
     HIGHLANDS

SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING MAINLY IN
CENTRAL OREGON. HOT TEMPERATURES THIS EVENING WILL GRADUALLY COOL
OFF OVERNIGHT. RED FLAG WARNINGS HAVE BEEN ISSUED BY THE NATIONAL
WEATHER SERVICE IN PENDLETION (PDXRFWPDT) AND SPOKANE (SEARFWOTX).

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

EXCESSIVE HEAT SUNDAY
     EASTERN COLUMBIA RIVER GORGE OF WASHINGTON, KITTITAS VALLEY,
     YAKIMA VALLEY, LOWER COLUMBIA BASIN OF WASHINGTON, FOOTHILLS
     OF THE BLUE MOUNTAINS OF WASHINGTON, EASTERN COLUMBIA RIVER
     GORGE OF OREGON, NORTH CENTRAL OREGON, LOWER COLUMBIA BASIN OF
     OREGON, FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON

SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY
     CENTRAL OREGON

THUNDERSTORMS SUNDAY
     GRANDE RONDE VALLEY, WALLOWA COUNTY, NORTHERN BLUE MOUNTAINS
     OF OREGON, SOUTHERN BLUE MOUNTAINS OF OREGON, NORTHERN WHEELER
     AND SOUTHERN GILLIAM COUNTIES, JOHN DAY BASIN, OCHOCO-JOHN DAY
     HIGHLANDS

THUNDERSTORMS MONDAY
     EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON, EASTERN
     COLUMBIA RIVER GORGE OF WASHINGTON, FOOTHILLS OF THE BLUE
     MOUNTAINS OF WASHINGTON, NORTHWEST BLUE MOUNTAINS, EASTERN
     COLUMBIA RIVER GORGE OF OREGON, NORTH CENTRAL OREGON, CENTRAL
     OREGON, GRANDE RONDE VALLEY, WALLOWA COUNTY, FOOTHILLS OF THE
     BLUE MOUNTAINS OF OREGON, NORTHERN BLUE MOUNTAINS OF OREGON,
     SOUTHERN BLUE MOUNTAINS OF OREGON, NORTHERN WHEELER AND
     SOUTHERN GILLIAM COUNTIES, JOHN DAY BASIN, OCHOCO-JOHN DAY
     HIGHLANDS

THUNDERSTORMS TUESDAY
     EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON, EASTERN
     COLUMBIA RIVER GORGE OF WASHINGTON, FOOTHILLS OF THE BLUE
     MOUNTAINS OF WASHINGTON, NORTHWEST BLUE MOUNTAINS, EASTERN
     COLUMBIA RIVER GORGE OF OREGON, NORTH CENTRAL OREGON, CENTRAL
     OREGON, GRANDE RONDE VALLEY, WALLOWA COUNTY, FOOTHILLS OF THE
     BLUE MOUNTAINS OF OREGON, NORTHERN BLUE MOUNTAINS OF OREGON,
     SOUTHERN BLUE MOUNTAINS OF OREGON, NORTHERN WHEELER AND
     SOUTHERN GILLIAM COUNTIES, JOHN DAY BASIN, OCHOCO-JOHN DAY
     HIGHLANDS

THUNDERSTORMS WEDNESDAY
     EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON, EAST SLOPES
     OF THE SOUTHERN CASCADES OF WASHINGTON, EASTERN COLUMBIA RIVER
     GORGE OF WASHINGTON, KITTITAS VALLEY, YAKIMA VALLEY, LOWER
     COLUMBIA BASIN OF WASHINGTON, EASTERN COLUMBIA RIVER GORGE OF
     OREGON, NORTH CENTRAL OREGON, CENTRAL OREGON, LOWER COLUMBIA
     BASIN OF OREGON, GRANDE RONDE VALLEY, WALLOWA COUNTY,
     FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON, NORTHERN BLUE
     MOUNTAINS OF OREGON, SOUTHERN BLUE MOUNTAINS OF OREGON,
     NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES, JOHN DAY
     BASIN, OCHOCO-JOHN DAY HIGHLANDS

THUNDERSTORMS THURSDAY
     EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON, EAST SLOPES
     OF THE SOUTHERN CASCADES OF WASHINGTON, EASTERN COLUMBIA RIVER
     GORGE OF WASHINGTON, KITTITAS VALLEY, YAKIMA VALLEY, LOWER
     COLUMBIA BASIN OF WASHINGTON, FOOTHILLS OF THE BLUE MOUNTAINS
     OF WASHINGTON, NORTHWEST BLUE MOUNTAINS, EASTERN COLUMBIA
     RIVER GORGE OF OREGON, NORTH CENTRAL OREGON, CENTRAL OREGON,
     LOWER COLUMBIA BASIN OF OREGON, GRANDE RONDE VALLEY, WALLOWA
     COUNTY, FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON, NORTHERN
     BLUE MOUNTAINS OF OREGON, SOUTHERN BLUE MOUNTAINS OF OREGON,
     NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES, JOHN DAY
     BASIN, OCHOCO-JOHN DAY HIGHLANDS

THUNDERSTORMS FRIDAY
     EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON, EAST SLOPES
     OF THE SOUTHERN CASCADES OF WASHINGTON, EASTERN COLUMBIA RIVER
     GORGE OF WASHINGTON, KITTITAS VALLEY, YAKIMA VALLEY, LOWER
     COLUMBIA BASIN OF WASHINGTON, EASTERN COLUMBIA RIVER GORGE OF
     OREGON, NORTH CENTRAL OREGON, CENTRAL OREGON, LOWER COLUMBIA
     BASIN OF OREGON, GRANDE RONDE VALLEY, WALLOWA COUNTY,
     FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON, NORTHERN BLUE
     MOUNTAINS OF OREGON, SOUTHERN BLUE MOUNTAINS OF OREGON,
     NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES, JOHN DAY
     BASIN, OCHOCO-JOHN DAY HIGHLANDS

AN UPPER LEVEL LOW PRESSURE SYSTEM WILL ONLY SLOWLY MAKE ITS WAY
TOWARD THE COAST OVER THE NEXT FEW DAYS BRINGING A CHANCE FOR
THUNDERSTORMS INTO MID WEEK. THIS WILL RESULT IN THE POTENTIAL FOR
LIGHTNING CAUSED FIRES AND A CONTINUATION OF THE HEAT. THERE IS A
SLIGHT RISK OF SEVERE STORMS IN DESCHUTES COUNTY OREGON SUNDAY
AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:

WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML

ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.

In the hours before

Special weather statement, Aug 1, 4:33 PM PDT, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
433 PM PDT SAT AUG 1 2009

ORZ043-020030-
CENTRAL OREGON OR-
433 PM PDT SAT AUG 1 2009

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DESCHUTES COUNTY
UNTIL 530 PM PDT...

AT 431 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES EAST OF WILLAMETTE PASS...OR 42 MILES
SOUTHWEST OF BEND...MOVING NORTHWEST AT 5 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN...FREQUENT DANGEROUS LIGHTNING...AND WIND GUSTS TO
50 MPH.

LAT...LON 4383 12197 4362 12172 4361 12198
TIME...MOT...LOC 2331Z 115DEG 6KT 4362 12188

MDV
Special weather statement, Aug 1, 7:01 PM PDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
701 PM PDT SAT AUG 1 2009

ORZ043-020230-
CENTRAL OREGON OR-
701 PM PDT SAT AUG 1 2009

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME WESTERN CROOK AND
NORTHERN DESCHUTES COUNTIES UNTIL 730 PM PDT...

AT 700 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR REDMOND...MOVING NORTHEAST AT 10 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING.

LAT...LON 4423 12144 4438 12125 4437 12106 4427 12110
      4414 12108
TIME...MOT...LOC 0200Z 210DEG 11KT 4421 12121

MDV
Special weather statement, Aug 1, 7:27 PM PDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
727 PM PDT SAT AUG 1 2009

ORZ042-020300-
NORTH CENTRAL OREGON OR-
727 PM PDT SAT AUG 1 2009

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL JEFFERSON COUNTY UNTIL
800 PM PDT...

AT 726 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES NORTH OF TERREBONNE...OR 15 MILES NORTH
OF REDMOND...MOVING NORTH AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

LAT...LON 4481 12142 4481 12116 4481 12093 4448 12109
      4448 12130
TIME...MOT...LOC 0227Z 176DEG 24KT 4449 12119

MDV

The office that day

Everything else NWS Pendleton, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 7:01 PM PDTSpecial Weather StatementPDTDeschutes29 min
Aug 1, 7:27 PM PDTSpecial Weather StatementPDTJefferson33 min
Aug 1, 8:13 PM PDTSpecial Weather StatementPDTWheeler47 min
Aug 1, 10:32 PM PDTSpecial Weather StatementPDTWasco58 min

Nearby

Severe Thunderstorm Warnings in Oregon, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.